Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 42, NWS Jackson, MS

February 6, 2006Jefferson Davis County, Lawrence County, Lincoln County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Feb 6, 2006, 2:26 PM CST for Jefferson Davis County, Lawrence County, Lincoln County, Mississippi. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 6, 2006, 2:26 PM CST (20:26 UTC)
Expired
Feb 6, 2006, 3:24 PM CST
In force
58 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Jefferson Davis County, MS, Lawrence County, MS, Lincoln County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 82 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2006-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2006-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 431 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
798 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
431 m²/s²
0-3 km storm-relative helicity
386 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 6, 8:55 AM CST, 5 hours 31 minutes earlier.

Area forecast discussion, Feb 6, 8:55 AM CST, 5 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
855 AM CST MON FEB 6 2006

.DISCUSSION...
UPDATED FORECAST TO TWEAK WORDING A BIT...INCREASE TEMPS CENTRAL
AND SOUTH AND TO BEGIN TO DECREASE POPS FROM THE WEST A BIT.

CURRENTLY AT THE SFC...LOW PRESSURE LOCATED OVER NORTHERN LA WITH A
SFC TROUGH CUTTING WEST TO EAST ACROSS CENTRAL MS (JUST NORTH OF
I-20 CORRIDOR) AND A WARM FRONT CUTTING SOUTHEAST ACROSS THE SW TIP
OF MS. REGIONAL 88-D IMAGERY SHOWING WIDESPREAD SHRA AND EMBEDDED TS
ALONG AND NORTH OF THE SFC TROUGH FROM JUST NORTH OF THE JACKSON
METRO TO DE KALB AND POINTS NORTHWARD. A NARROW LINE OF SHRA AND A
FEW TSRA HAS DEVELOPED ALONG THE MS RIVER AND HAS BEGUN TO MOVE
SLOWLY TO THE EAST. HAVE ALTERED CURRENT POP FORECAST BY LOWERING
VALUES WEST OF THE MS RIVER TO CHC FOR THE REMAINDER OF THE MORNING.
HAVE MAINTAINED CATEGORICAL POPS FOR A PERIOD OR TWO OF SHRA FOR
AREAS SOUTH OF I-20 AND EAST OF I-55. AREAS NORTH OF I-20 AND EAST
OF I-55 WILL CONTINUE WITH WIDESPREAD COLD RAIN THROUGH THE EARLY
AFTERNOON HOURS.

VERY TRICK TEMP FORECAST FOR TODAY. THE MODELS ARE INDICATING A
SLIGHTLY SLOWER PROGRESSION TO THE SYSTEM TODAY. THIS HAS ALLOWED
FOR WARMER TEMPS THAN FIRST ANTICIPATED. AREAS ALONG AND EAST OF
I-55 AND ALONG AND SOUTH OF I-20 SHOULD WARM INTO THE UPPER
50S/LOWER 60S WITH MID/UPPER 60S PLAUSIBLE IN THE HATTIESBURG/LAUREL
REGION. AS THE SFC LOW SLIDES ACROSS CENTRAL MS...NORTHERLY FLOW
WILL INTENSIFY ON THE WEST SIDE OF THE LOW AND TEMPS WILL BEGIN A
SLOW DECLINE. NORTHERN PORTIONS OF THE FA APPEAR TO REMAIN NORTH OF
THE SFC TROUGH AND WILL HAVE A TOUGH TIME WARMING (PARTICULARLY WITH
RAIN CONTINUING TO FALL). TEMPS WILL REMAIN STEADY OR SLOWLY RISE
INTO THE 40S IN AREAS ROUGHLY ALONG AND NORTH OF A BASTROP LA...TO
YAZOO CITY AND DE KALB MS.

A FEW MORE UPDATES ARE PLANNED TODAY TO LOWER POPS AS THIS SYSTEM
CONTINUES TO SLIDE TO THE EAST.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

GAGAN
Hazardous weather outlook, Feb 6, 4:39 AM CST, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
0439 AM CST MON FEB 06 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
071039-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
0439 AM CST MON FEB 06 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL AND GUSTY
WINDS TO 40 MPH WILL BE POSSIBLE ACROSS PORTIONS OF SOUTHEAST
MISSISSIPPI THIS AFTERNOON. THIS AREA IS GENERALLY ALONG AND
SOUTHEAST OF A LINE FROM BROOKHAVEN TO MERIDIAN.

A CENTER OF LOW PRESSURE WILL MOVE EAST ACROSS CENTRAL LOUISIANA
THIS MORNING AND SOUTHERN MISSISSIPPI THIS AFTERNOON. MOISTURE
AND INSTABILITY IS EXPECTED TO INCREASE JUST AHEAD OF THE LOW
TODAY. AS THE LOW MOVES INTO SOUTHERN MISSISSIPPI THIS AFTERNOON
DURING MAXIMUM DAYTIME HEATING...THERE SHOULD BE ENOUGH
INSTABILITY TO RESULT IN STRONG THUNDERSTORMS EAST OF THE LOW.
THE THUNDERSTORMS WILL SHIFT EAST OF THE AREA BY THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 1:22 PM CSTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale38 min
Feb 6, 2:12 PM CSTSevere Thunderstorm WarningJANSimpson, Smith58 min
Feb 6, 2:43 PM CSTSevere Thunderstorm WarningJANJasper47 min
Feb 6, 3:25 PM CSTSevere Thunderstorm WarningJANClarke, Lauderdale35 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.